Mothering Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1,542 Posts
Discussion Starter · #1 ·
I have always had reallllly bad acne. I have been on Accutane 3 times, and still have nasty zits. For the last 5 years I have been on Benziclin and Differin.

I hate my skin. The meds make it dry, but also I think my face tries to produce MORE oil because the meds dry it out so much.

I don't know what to do though. If I just quite the meds, my skin would go beserk. Maybe after a few months on a natural regime it would get better but how could I show my face in public until then? I WOTH and I need to look somewhat human.

Has anyone else faced a similar dilemna?
 

·
Registered
Joined
·
99 Posts
I was also on Accutane twice, it was only sort of effective. I agree that all the topical applications teach your skin to go into overdrive and make things worse. I would say wean off of them - go really slowly. Like apply whatever you're currently using every other day instead of every day, and then every third day, etc. until you aren't using them at all.
I found my skin, which kind of sounds like yours, responded really well to some natural products that had alpha hydroxy acids in them, like Alba's papaya enzyme facial mask and similar products. Worked surprisingly well, actually. Good luck, I know it's so hard to have to deal with problem skin.
 

·
Registered
Joined
·
99 Posts
oh, and I found that mineral makeup worked pretty well as an overall concealer and that helped really well when my skin was worse. a mineral powder foundation and then spot touching with a cream concealer worked great - it provided coverage but my skin could still breathe and didn't seem to get worse from the makeup.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top